MAUDE Adverse Event Report: INTEGRITY IMPLANTS INC FLAREHAWK INTERBODY FUSION DEVICE

INTEGRITY IMPLANTS INC FLAREHAWK INTERBODY FUSION DEVICE
Model Number FHTPCS0030TT
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/03/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the information provided and given that the parts were not returned, a definitive cause for this failure could not be determined.No lot numbers were provided for the reported devices and a dhr review could not be performed.There is no evidence to suggest that the devices were nonconforming before use and as such no further escalation is required at this time.We will continue to monitor for similar complaints and emerging trends.It is noted that the physician attempted to remove the shell and was unsuccessful.It is captured in stm-00012-ec, rev.C that an unlocked implant or implant without a shim should never be left in a patient and the stm cautions that removal of the shim from the implant assembly for any reason requires removal of the shell and replacement with a new shell.Although no patient harms were reported, a complaint where a shell without any shim was left in place has caused or contributed to a serious injury.Therefore, it was determined that this complaint does meet the definition of reportable event and this complaint was updated with the mdr submission.No further escalation is required at this time.We will continue to monitor for similar complaints and emerging trends.
 
Event or Problem Description
On 4/3/2024, it was reported to accelus that dr.(b)(6) performed an l2/3 percutaneous tlif utilizing the flarehawk7 mis universal system.He placed the cannula in the disc space and performed a discectomy using the fh7 provided instrumentation.Utilizing the 8mm shaver through the cannula, he was able to turn the 8mm-paddle shaver.He selected an 8mm flarehawk7 30mm 0-degree implant as the final implant construct size.He did not prepack bone graft.The implant was placed in the disc space with the insertion instrument.During expansion of the implant, a loud pop was heard in the room.The guide pin had sheared off the implant.Dr.(b)(6) took a contralateral oblique x-ray, noting that the implant was not locked.He then followed the steps outlined in the surgical technique for removal of the flarehawk7 implant.The removal dilators were placed, and the shim was removed with the shim removal tool.Dr.(b)(6) attempted to remove the shell with the shell removal tool but was unsuccessful after several attempts to grasp the flexors of the cage.The shell removal tool would not grasp the flexors of the implant as the device intends to do.He tried using other cannula options to reach the shell, all of which were unsuccessful.Unable to remove the shell, dr.(b)(6) chose to leave it implanted in the patient without a shim.Efforts to remove the shell lasted approximately 1 hour and 15 minutes.The removal attempts were performed within the same surgery.No patient injury or additional impact to patient was reported.The correct size was selected for the patient.There were no intentional deviations from outlined surgical technique.Although the surgical technique instructs the user to not leave an unlocked construct in the patient, it occurred in this event out of necessity.The implant was unable to lockout and unable to be removed.It is noted that the patient had a collapsed disc space condition which may have contributed to the event.

Brand Name
FLAREHAWK INTERBODY FUSION DEVICE
Common Device Name
FLAREHAWK INTERBODY FUSION DEVICE
Manufacturer (Section D)
INTEGRITY IMPLANTS INC
354 hiatt drive
palm beach gardens FL 33418
Manufacturer (Section G)
INTEGRITY IMPLANTS INC
354 hiatt drive
palm beach gardens FL 33418
Manufacturer Contact
chris mckee
354 hiatt drive
palm beach gardens, FL 33418
9014939467
MDR Report Key21145626
Report Number3012797630-2025-00004
Device Sequence Number21115871
Product Code MAX
UDI-Device Identifier00810045530208
UDI-Public(01)00810045530208
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K202198
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 01/13/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberFHTPCS0030TT
Device Catalogue NumberFHTPCS0030TT
Device Lot NumberUNKNOWN
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/03/2024
Initial Report FDA Received Date01/13/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age68 YR
Patient SexUnknown